• Previous Article
    Classification of bifurcation curves of positive solutions for a nonpositone problem with a quartic polynomial
  • CPAA Home
  • This Issue
  • Next Article
    Nonexistence of traveling wave solutions, exact and semi-exact traveling wave solutions for diffusive Lotka-Volterra systems of three competing species
July  2016, 15(4): 1471-1495. doi: 10.3934/cpaa.2016.15.1471

Threshold asymptotic behaviors for a delayed nonlocal reaction-diffusion model of mistletoes and birds in a 2D strip

1. 

South China Normal University, Guangzhou, China, China

2. 

School of Mathematics, South China Normal University, Guangzhou 510631

Received  December 2014 Revised  February 2016 Published  April 2016

A time-delayed reaction-diffusion system of mistletoes and birds with nonlocal effect in a two-dimensional strip is considered in this paper. By the background of model deriving, the bird diffuses with a Neumann boundary value condition, and the mistletoes does not diffuse and thus without boundary value condition. Making use of the theory of monotone semiflows and Kuratowski measure of non-compactness, we discuss the existence of spreading speed $c^\ast$. The value of $c^*$ is evaluated by using two auxiliary linear systems accompanied with approximate process.
Citation: Huimin Liang, Peixuan Weng, Yanling Tian. Threshold asymptotic behaviors for a delayed nonlocal reaction-diffusion model of mistletoes and birds in a 2D strip. Communications on Pure & Applied Analysis, 2016, 15 (4) : 1471-1495. doi: 10.3934/cpaa.2016.15.1471
References:
[1]

D.G. Aronson and H.F. Weinberger, Nonlinear diffusion in population genetics, combustion, and nerve pulse propagation, in: J.A. Goldstein (Ed.), Partial Differential Equations and Related Topics, Lecture in Mathematics, Springer-Verlag, New York, 466 (1975), 5-59.  Google Scholar

[2]

K.C. Chang, Methods in Nonlinear Analysis, Springer, Berlin, 2005.  Google Scholar

[3]

O. Diekmann, Run for your life. A note on the asymptotic speed of propagation of an epidemic, J. Differential Equations, 33 (1979), 58-73. doi: 10.1016/0022-0396(79)90080-9.  Google Scholar

[4]

J.K. Hale, Theory of Functional Differential Equations, Springer-Verlag, New York, 1977.  Google Scholar

[5]

J. Kuijt, The Biology of Parasitic Flowering Plants, University of California Press, Berkeley, 1969. Google Scholar

[6]

K. Kishimoto, Instability of non-constant equilibrium solutions of a system of competition-diffusion equations, J. Math. Biol., 13 (1981), 105-114. doi: 10.1007/BF00276869.  Google Scholar

[7]

K. Kishimoto and H.F. Weinberger, The spatial homogeneity of stable equilibria of some reaction-diffusion systems on convex domains, J. Differential Equations, 58 (1985), 15-21. doi: 10.1016/0022-0396(85)90020-8.  Google Scholar

[8]

B.T. Li, H.F. Weinberger and M.A. Lewis, Spreading speeds as slowest wave speeds for cooperative systems, Math Biosci, 196 (2005), 82-98. doi: 10.1016/j.mbs.2005.03.008.  Google Scholar

[9]

X. Liang and X.-Q. Zhao, Asymptotic speeds of spread and traveling waves for monotone semiflows with applications, Comm. Pure Appl. Math., 60 (2007), 1-40. Erratum: Comm. Pure Appl. Math., 61 (2008), 137-138. doi: 10.1002/cpa.20154.  Google Scholar

[10]

R.H. Martin and H.L. Smith, Abstract functional-differential equations and reaction-diffusion systems, Trans. Amer. Math. Soc., 321 (1990), 1-44. doi: 10.2307/2001590.  Google Scholar

[11]

H.L. Smith, Monotone dynamical systems: an introduction to the theory of competitive and cooperative systems, in Mathematical Surveys and Monographs, 41 (1995), American Mathematical Society, Providence, RI.  Google Scholar

[12]

H.R. Thieme, Asymptotic estimates of the solutions of nonlinear integral equations and asymptotic speeds for the spread of populations, J. Reine angew. Math., 306 (1979), 21-30. doi: 10.1515/crll.1979.306.94.  Google Scholar

[13]

H.R. Thieme and X.-Q. Zhao, Asymptotic speeds of spread and traveling waves for integral equations and delayed reaction-diffusion models, J. Differential Equations, 195 (2003), 430-470. doi: 10.1016/S0022-0396(03)00175-X.  Google Scholar

[14]

Y.L. Tian and P.X. Weng, Asymptotic patterns of a reaction-diffusion equation with nonlinear-nonlocal functional response, IMA Journal of Applied Mathematics, 78 (2013), 70-101. doi: 10.1093/imamat/hxr038.  Google Scholar

[15]

C.C. Wang, R.S. Liu, J.P. Shi and D.C. Martinez, Spatiotemporal mutualistic model of mistletoes and birds, J. Math. Biol., (2013), 1-42. Google Scholar

[16]

C.C. Wang, R.S. Liu, J.P. Shi and D.C. Martinez, Traveling waves of a mutualistic model of mistletoes and birds, DCDS-A, 35 (2015), 1734-1765. doi: 10.3934/dcds.2015.35.1743.  Google Scholar

[17]

D.M. Watson, Mistletoe-a keystone resource in forests and woodlands worldwide, Annual Review of Ecology and Systematics, 32 (2001), 219-249. Google Scholar

[18]

H.F. Weinberger, Long-time behavior of a class of biological models, SIAM J. Math Anal, 13 (1982), 353-396. doi: 10.1137/0513028.  Google Scholar

[19]

H.F. Weinberger, M.A. Lewis and B.T. Li, Analysis of linear determinacy for spread in cooperative models, J. Math. Biol., 45 (2002), 183-218. doi: 10.1007/s002850200145.  Google Scholar

[20]

H.F. Weinberger, On spreading speeds and traveling waves for growth and migration models in a periodic habitat, J. Math. Biol, 45 (2002), 511-548. doi: 10.1007/s00285-002-0169-3.  Google Scholar

[21]

P.X. Weng and X.-Q. Zhao, Spreading speed and traveling waves for a multi-type {SIS} epidemic model, J. Differential Equations, 229 (2006), 270-296. doi: 10.1016/j.jde.2006.01.020.  Google Scholar

[22]

P.X. Weng, H.X. Huang and J.H. Wu, Asymptotic speed of propagation of wave fronts in a lattice delay differential equation with global interaction, IMA J. Appl. Math., 68 (2003), 409-439. doi: 10.1093/imamat/68.4.409.  Google Scholar

[23]

P.X. Weng and Y.L. Tian, Asymptotic speed of propagation and traveling wave solutions for a lattice integral equation, Nonlinear Analysis: TMA, 70 (2009), 159-175. doi: 10.1016/j.na.2007.11.043.  Google Scholar

[24]

C.F. Wu, D.M. Xiao and X.-Q. Zhao, Spreading speeds of a partially degenerate reaction diffusion system in a periodic habitat, J. Differential Equations, 225 (2013), 3983-4011. doi: 10.1016/j.jde.2013.07.058.  Google Scholar

[25]

J.H. Wu, Theory and Applications of Partial Functional Differential Equations, Springer-Verlag, New York, 1996. doi: 10.1007/978-1-4612-4050-1.  Google Scholar

[26]

Z.T. Xu and P.X. Weng, Asymptotic speed of propagation and traveling wavefronts for a lattice vector disease model, Nonlinear Analysis: RWA, 12 (2011), 3621-3641. doi: 10.1016/j.nonrwa.2011.06.020.  Google Scholar

[27]

X.-Q. Zhao, Spatial dynamics of some evolution systems in biology, in Recent Progress on Reaction-Diffusion Systems and Viscosity Solutions, World Scientific Publishing Co. Pte. Ltd., Singapore, (2009), 332-363. doi: 10.1142/9789812834744_0015.  Google Scholar

[28]

X.-Q. Zhao, Dynamical Systems in Population Biology, Springer-Verlag, New York, 2003. doi: 10.1007/978-0-387-21761-1.  Google Scholar

show all references

References:
[1]

D.G. Aronson and H.F. Weinberger, Nonlinear diffusion in population genetics, combustion, and nerve pulse propagation, in: J.A. Goldstein (Ed.), Partial Differential Equations and Related Topics, Lecture in Mathematics, Springer-Verlag, New York, 466 (1975), 5-59.  Google Scholar

[2]

K.C. Chang, Methods in Nonlinear Analysis, Springer, Berlin, 2005.  Google Scholar

[3]

O. Diekmann, Run for your life. A note on the asymptotic speed of propagation of an epidemic, J. Differential Equations, 33 (1979), 58-73. doi: 10.1016/0022-0396(79)90080-9.  Google Scholar

[4]

J.K. Hale, Theory of Functional Differential Equations, Springer-Verlag, New York, 1977.  Google Scholar

[5]

J. Kuijt, The Biology of Parasitic Flowering Plants, University of California Press, Berkeley, 1969. Google Scholar

[6]

K. Kishimoto, Instability of non-constant equilibrium solutions of a system of competition-diffusion equations, J. Math. Biol., 13 (1981), 105-114. doi: 10.1007/BF00276869.  Google Scholar

[7]

K. Kishimoto and H.F. Weinberger, The spatial homogeneity of stable equilibria of some reaction-diffusion systems on convex domains, J. Differential Equations, 58 (1985), 15-21. doi: 10.1016/0022-0396(85)90020-8.  Google Scholar

[8]

B.T. Li, H.F. Weinberger and M.A. Lewis, Spreading speeds as slowest wave speeds for cooperative systems, Math Biosci, 196 (2005), 82-98. doi: 10.1016/j.mbs.2005.03.008.  Google Scholar

[9]

X. Liang and X.-Q. Zhao, Asymptotic speeds of spread and traveling waves for monotone semiflows with applications, Comm. Pure Appl. Math., 60 (2007), 1-40. Erratum: Comm. Pure Appl. Math., 61 (2008), 137-138. doi: 10.1002/cpa.20154.  Google Scholar

[10]

R.H. Martin and H.L. Smith, Abstract functional-differential equations and reaction-diffusion systems, Trans. Amer. Math. Soc., 321 (1990), 1-44. doi: 10.2307/2001590.  Google Scholar

[11]

H.L. Smith, Monotone dynamical systems: an introduction to the theory of competitive and cooperative systems, in Mathematical Surveys and Monographs, 41 (1995), American Mathematical Society, Providence, RI.  Google Scholar

[12]

H.R. Thieme, Asymptotic estimates of the solutions of nonlinear integral equations and asymptotic speeds for the spread of populations, J. Reine angew. Math., 306 (1979), 21-30. doi: 10.1515/crll.1979.306.94.  Google Scholar

[13]

H.R. Thieme and X.-Q. Zhao, Asymptotic speeds of spread and traveling waves for integral equations and delayed reaction-diffusion models, J. Differential Equations, 195 (2003), 430-470. doi: 10.1016/S0022-0396(03)00175-X.  Google Scholar

[14]

Y.L. Tian and P.X. Weng, Asymptotic patterns of a reaction-diffusion equation with nonlinear-nonlocal functional response, IMA Journal of Applied Mathematics, 78 (2013), 70-101. doi: 10.1093/imamat/hxr038.  Google Scholar

[15]

C.C. Wang, R.S. Liu, J.P. Shi and D.C. Martinez, Spatiotemporal mutualistic model of mistletoes and birds, J. Math. Biol., (2013), 1-42. Google Scholar

[16]

C.C. Wang, R.S. Liu, J.P. Shi and D.C. Martinez, Traveling waves of a mutualistic model of mistletoes and birds, DCDS-A, 35 (2015), 1734-1765. doi: 10.3934/dcds.2015.35.1743.  Google Scholar

[17]

D.M. Watson, Mistletoe-a keystone resource in forests and woodlands worldwide, Annual Review of Ecology and Systematics, 32 (2001), 219-249. Google Scholar

[18]

H.F. Weinberger, Long-time behavior of a class of biological models, SIAM J. Math Anal, 13 (1982), 353-396. doi: 10.1137/0513028.  Google Scholar

[19]

H.F. Weinberger, M.A. Lewis and B.T. Li, Analysis of linear determinacy for spread in cooperative models, J. Math. Biol., 45 (2002), 183-218. doi: 10.1007/s002850200145.  Google Scholar

[20]

H.F. Weinberger, On spreading speeds and traveling waves for growth and migration models in a periodic habitat, J. Math. Biol, 45 (2002), 511-548. doi: 10.1007/s00285-002-0169-3.  Google Scholar

[21]

P.X. Weng and X.-Q. Zhao, Spreading speed and traveling waves for a multi-type {SIS} epidemic model, J. Differential Equations, 229 (2006), 270-296. doi: 10.1016/j.jde.2006.01.020.  Google Scholar

[22]

P.X. Weng, H.X. Huang and J.H. Wu, Asymptotic speed of propagation of wave fronts in a lattice delay differential equation with global interaction, IMA J. Appl. Math., 68 (2003), 409-439. doi: 10.1093/imamat/68.4.409.  Google Scholar

[23]

P.X. Weng and Y.L. Tian, Asymptotic speed of propagation and traveling wave solutions for a lattice integral equation, Nonlinear Analysis: TMA, 70 (2009), 159-175. doi: 10.1016/j.na.2007.11.043.  Google Scholar

[24]

C.F. Wu, D.M. Xiao and X.-Q. Zhao, Spreading speeds of a partially degenerate reaction diffusion system in a periodic habitat, J. Differential Equations, 225 (2013), 3983-4011. doi: 10.1016/j.jde.2013.07.058.  Google Scholar

[25]

J.H. Wu, Theory and Applications of Partial Functional Differential Equations, Springer-Verlag, New York, 1996. doi: 10.1007/978-1-4612-4050-1.  Google Scholar

[26]

Z.T. Xu and P.X. Weng, Asymptotic speed of propagation and traveling wavefronts for a lattice vector disease model, Nonlinear Analysis: RWA, 12 (2011), 3621-3641. doi: 10.1016/j.nonrwa.2011.06.020.  Google Scholar

[27]

X.-Q. Zhao, Spatial dynamics of some evolution systems in biology, in Recent Progress on Reaction-Diffusion Systems and Viscosity Solutions, World Scientific Publishing Co. Pte. Ltd., Singapore, (2009), 332-363. doi: 10.1142/9789812834744_0015.  Google Scholar

[28]

X.-Q. Zhao, Dynamical Systems in Population Biology, Springer-Verlag, New York, 2003. doi: 10.1007/978-0-387-21761-1.  Google Scholar

[1]

Peixuan Weng. Spreading speed and traveling wavefront of an age-structured population diffusing in a 2D lattice strip. Discrete & Continuous Dynamical Systems - B, 2009, 12 (4) : 883-904. doi: 10.3934/dcdsb.2009.12.883

[2]

Huimin Liang, Peixuan Weng, Yanling Tian. Bility and traveling wavefronts for a convolution model of mistletoes and birds with nonlocal diffusion. Discrete & Continuous Dynamical Systems - B, 2017, 22 (6) : 2207-2231. doi: 10.3934/dcdsb.2017093

[3]

Manjun Ma, Xiao-Qiang Zhao. Monostable waves and spreading speed for a reaction-diffusion model with seasonal succession. Discrete & Continuous Dynamical Systems - B, 2016, 21 (2) : 591-606. doi: 10.3934/dcdsb.2016.21.591

[4]

Zhenguo Bai, Tingting Zhao. Spreading speed and traveling waves for a non-local delayed reaction-diffusion system without quasi-monotonicity. Discrete & Continuous Dynamical Systems - B, 2018, 23 (10) : 4063-4085. doi: 10.3934/dcdsb.2018126

[5]

Hans F. Weinberger, Kohkichi Kawasaki, Nanako Shigesada. Spreading speeds for a partially cooperative 2-species reaction-diffusion model. Discrete & Continuous Dynamical Systems, 2009, 23 (3) : 1087-1098. doi: 10.3934/dcds.2009.23.1087

[6]

Weihua Jiang, Xun Cao, Chuncheng Wang. Turing instability and pattern formations for reaction-diffusion systems on 2D bounded domain. Discrete & Continuous Dynamical Systems - B, 2021  doi: 10.3934/dcdsb.2021085

[7]

Keng Deng. On a nonlocal reaction-diffusion population model. Discrete & Continuous Dynamical Systems - B, 2008, 9 (1) : 65-73. doi: 10.3934/dcdsb.2008.9.65

[8]

Chuncheng Wang, Rongsong Liu, Junping Shi, Carlos Martinez del Rio. Traveling waves of a mutualistic model of mistletoes and birds. Discrete & Continuous Dynamical Systems, 2015, 35 (4) : 1743-1765. doi: 10.3934/dcds.2015.35.1743

[9]

Meng Zhao, Wantong Li, Yihong Du. The effect of nonlocal reaction in an epidemic model with nonlocal diffusion and free boundaries. Communications on Pure & Applied Analysis, 2020, 19 (9) : 4599-4620. doi: 10.3934/cpaa.2020208

[10]

José-Francisco Rodrigues, João Lita da Silva. On a unilateral reaction-diffusion system and a nonlocal evolution obstacle problem. Communications on Pure & Applied Analysis, 2004, 3 (1) : 85-95. doi: 10.3934/cpaa.2004.3.85

[11]

Jia-Feng Cao, Wan-Tong Li, Meng Zhao. On a free boundary problem for a nonlocal reaction-diffusion model. Discrete & Continuous Dynamical Systems - B, 2018, 23 (10) : 4117-4139. doi: 10.3934/dcdsb.2018128

[12]

Bang-Sheng Han, Zhi-Cheng Wang. Traveling wave solutions in a nonlocal reaction-diffusion population model. Communications on Pure & Applied Analysis, 2016, 15 (3) : 1057-1076. doi: 10.3934/cpaa.2016.15.1057

[13]

Weiwei Liu, Jinliang Wang, Yuming Chen. Threshold dynamics of a delayed nonlocal reaction-diffusion cholera model. Discrete & Continuous Dynamical Systems - B, 2021, 26 (9) : 4867-4885. doi: 10.3934/dcdsb.2020316

[14]

Bingtuan Li, William F. Fagan, Garrett Otto, Chunwei Wang. Spreading speeds and traveling wave solutions in a competitive reaction-diffusion model for species persistence in a stream. Discrete & Continuous Dynamical Systems - B, 2014, 19 (10) : 3267-3281. doi: 10.3934/dcdsb.2014.19.3267

[15]

Shin-Ichiro Ei, Hiroshi Ishii. The motion of weakly interacting localized patterns for reaction-diffusion systems with nonlocal effect. Discrete & Continuous Dynamical Systems - B, 2021, 26 (1) : 173-190. doi: 10.3934/dcdsb.2020329

[16]

Haomin Huang, Mingxin Wang. The reaction-diffusion system for an SIR epidemic model with a free boundary. Discrete & Continuous Dynamical Systems - B, 2015, 20 (7) : 2039-2050. doi: 10.3934/dcdsb.2015.20.2039

[17]

Juliette Bouhours, Grégroie Nadin. A variational approach to reaction-diffusion equations with forced speed in dimension 1. Discrete & Continuous Dynamical Systems, 2015, 35 (5) : 1843-1872. doi: 10.3934/dcds.2015.35.1843

[18]

Renhao Cui, Haomiao Li, Linfeng Mei, Junping Shi. Effect of harvesting quota and protection zone in a reaction-diffusion model arising from fishery management. Discrete & Continuous Dynamical Systems - B, 2017, 22 (3) : 791-807. doi: 10.3934/dcdsb.2017039

[19]

Tianhui Yang, Ammar Qarariyah, Qigui Yang. The effect of spatial variables on the basic reproduction ratio for a reaction-diffusion epidemic model. Discrete & Continuous Dynamical Systems - B, 2021  doi: 10.3934/dcdsb.2021170

[20]

Joseph G. Yan, Dong-Ming Hwang. Pattern formation in reaction-diffusion systems with $D_2$-symmetric kinetics. Discrete & Continuous Dynamical Systems, 1996, 2 (2) : 255-270. doi: 10.3934/dcds.1996.2.255

2020 Impact Factor: 1.916

Metrics

  • PDF downloads (127)
  • HTML views (0)
  • Cited by (0)

Other articles
by authors

[Back to Top]